Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

An algebraic theory of local knottedness. I


Author: Samuel J. Lomonaco
Journal: Trans. Amer. Math. Soc. 129 (1967), 322-343
MSC: Primary 55.20
MathSciNet review: 0217788
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. R. Alford and B. J. Ball, Some almost polyhedral wild arcs, Duke Math. J. 30 (1963), 33–38. MR 0144312
  • [2] B. J. Ball, Penetration indices and applications, Topology of 3-manifolds and related topics (Proc. The Univ. of Georgia Institute, 1961) Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 37–39. MR 0141093
  • [3] R. H. Bing, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. (2) 69 (1959), 37–65. MR 0100841
  • [4] R. H. Bing, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145–158. MR 0061377
  • [5] Richard C. Blanchfield, Intersection theory of manifolds with operators with applications to knot theory, Ann. of Math. (2) 65 (1957), 340–356. MR 0085512
  • [6] E. J. Brody, On infinitely generated modules, Quart. J. Math. Oxford Ser. (2) 11 (1960), 141–150. MR 0119205
  • [7] Richard H. Crowell, On the van Kampen theorem, Pacific J. Math. 9 (1959), 43–50. MR 0105104
  • [8] Richard H. Crowell and Ralph H. Fox, Introduction to knot theory, Based upon lectures given at Haverford College under the Philips Lecture Program, Ginn and Co., Boston, Mass., 1963. MR 0146828
  • [9] Ralph H. Fox, A remarkable simple closed curve, Ann. of Math. (2) 50 (1949), 264–265. MR 0030745
  • [10] Ralph H. Fox, Free differential calculus. I. Derivation in the free group ring, Ann. of Math. (2) 57 (1953), 547–560. MR 0053938
  • [11] Ralph H. Fox, Free differential calculus. II. The isomorphism problem of groups, Ann. of Math. (2) 59 (1954), 196–210. MR 0062125
  • [12] Ralph H. Fox, Free differential calculus. V. The Alexander matrices re-examined, Ann. of Math. (2) 71 (1960), 408–422. MR 0111781
  • [13] Ralph H. Fox and Emil Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. (2) 49 (1948), 979–990. MR 0027512
  • [14] R. H. Fox and O. G. Harrold, The Wilder arcs, Topology of 3-manifolds and related topics (Proc. The Univ. of Georgia Institute, 1961) Prentice-Hall, Englewood Cliffs, N.J., 1962, pp. 184–187. MR 0140096
  • [15] W. Graeub, Die semilinearen Abbildungen, S.-B. Heidelberger Akad. Wiss. Math.-Nat. Kl. 1950 (1950), 205–272 (German). MR 0042709
  • [16] Witold Hurewicz and Henry Wallman, Dimension Theory, Princeton Mathematical Series, v. 4, Princeton University Press, Princeton, N. J., 1941. MR 0006493
  • [17] A. G. Kurosh, The theory of groups, Chelsea Publishing Co., New York, 1960. Translated from the Russian and edited by K. A. Hirsch. 2nd English ed. 2 volumes. MR 0109842
  • [18] S. Lefschetz, Algebraic topology, Colloq. Publ., Vol. 27, Amer. Math. Soc. Providence, R. I., 1942.
  • [19] Edwin E. Moise, Affine structures in 3-manifolds. VII. Disks which are pierced by intervals, Ann. of Math. (2) 58 (1953), 403–408. MR 0058208
  • [20] L. P. Neuwirth, Knot groups, Annals of Mathematics Studies, No. 56, Princeton University Press, Princeton, N.J., 1965. MR 0176462
  • [21] H. Seitfert and W. T. Threlfall, Lehrbuch der Topologie, Chelsea, New York, 1947.
  • [22] Horst Schubert, Knoten und Vollringe, Acta Math. 90 (1953), 131–286 (German). MR 0072482

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1967-0217788-0
Article copyright: © Copyright 1967 American Mathematical Society